Antibiotics and Abscesses
- 02-13-2005, 06:08 PM
I am willing to bet the most common cause is lack of sterility with injection techniques. Or maybe improper filtration technique? Or not enough BA/BB? I am curious too.
I have had "gear flu" and it seems to be more a reaction to the BA, but not something that would cause an actual abcess. A bit annoying when your whole tricep and forearm swell up for a week at the first part of a cycle. Makes benching tough =D
I can't wait to see the doc's writeup on this.
- 02-15-2005, 07:15 PM
If anti-biotics are used during a cycle, would using pro-biotics help restore friendly bacteria since anti-biotics kill good and bad bacteria ?
- 02-15-2005, 11:21 PM
How much amoxicilina would you take if you had an abcess? I believe Doc said it was 250 - 500mg 4xs a day is that correct?
02-15-2005, 11:29 PM
bump the amoxOriginally Posted by CROWLER
I've got a ****load sitting at my house.
My g/f als has a HUGE thing of penicillin VX...what the hell is VX? (Her dad is a dentist so he writes scripts for all kinds of crap to keep around the house.)
02-16-2005, 07:13 AM
If we're on the topic I just got a nasty ear infection on cycle - should I quit the cycle (I will be prescribed antibiotics) or continue with the Anti's or use something else?
02-16-2005, 10:58 PM
Usually not, but it can occur with suspensions or if you don't swab the vial septum and dust gets in the vial with the needle penetration. Not swabbing the skin for at least 15sec is up there on the list. Also, foreign proteins can cause fever and look like an infection. This is from cotton usually, or unsterile homebrews or dirty/cheap commercial gear.Originally Posted by jmh80
02-16-2005, 11:07 PM
Originally Posted by DR.D
WOW I did not know you were suppose to swab for 15 seconds. Damn the little alcohol pads would be lint by then. But I do use antibacterial soap and was the entire area for about 20 seconds followed by rubbing the area with 1 alcohol pad then opening another one and rub the area again.
Dr. I have always wondered if you should cover the rubber stopper between shots. It just seems that all sorts of bacteria would land on it. I wipe it 2 or 3 times with an alcohol wipe, is that enough?
02-17-2005, 02:35 AM
An abscess can develop for different reasons. The major reason in my opinion is "dirty" products. Contamination can definitely be an issue. For this reason, amps are nice; one usage and done. If using vials, I know people like to draw with big needles but this causes more trama to the stopper so be careful. However, I should add that I believe cellulitis is much more often the case rather than an abscess.
Last edited by size; 03-14-2005 at 08:47 PM.
02-26-2005, 03:48 PM
Yes, yogurt or acidophylus powder work to combat this problem very wellOriginally Posted by Iron Warrior
02-26-2005, 03:49 PM
02-26-2005, 04:57 PM
02-26-2005, 09:56 PM
Pen V is good stuff too. It's just the a-phenoxymethyl version of pen whereas the G is the benzyl version. They are the two major ones out of many different pens. So it's all good bro! I'd keep that g-friend if her dad is liberal with the scriptsOriginally Posted by kwyckemynd00
02-26-2005, 09:58 PM
LOL. I've been with her for three years and he hardly talks to me--and she says that he likes me, too. LOL.Originally Posted by DR.D
I'll just have to wait till I'm done med school if I want script stuff And, right now I'm still in UG Schol, so I've got a ways to go hehehehe
Maybe I'll steal some of her peni
02-26-2005, 10:00 PM
Yeah that's all I do, just hold the swap on there firm for 15sec, then wipe as I remove it. After you withdraw the shot, wipe the surface again so no drug residue is left on it and then restore it. I don't bother to cover it then, just keep it in a ziplock inbetween uses.Originally Posted by CROWLER
02-26-2005, 10:01 PM
You are developing a very well rounded scrapbook brother! Keep listening to me and it will turn into a useless 'crapbook' of endless factsOriginally Posted by kwyckemynd00
02-26-2005, 10:09 PM
When you finally graduate, I'm gonna need a new doc, you know that right? I'll be your first pateint! But I warn you, I have "issues"... but you already knew thatOriginally Posted by kwyckemynd00
02-27-2005, 03:44 AM
I'm thinking of radiology. I hear that many of them are working from their houses these days But, I'm sure I can still write you your script for Test
02-27-2005, 05:04 AM
Work at a reactor, I majored in Nuclear too, and will not practice nuc med from a hosp or my home (the GM/GC keeps clicking like mad everytime I walk in the door... J/J) But the good money is north-east with power or experimental reactors. By then my test levels should be nil, and I'll call my good 'ol buddy Kwyckemynd00!Originally Posted by kwyckemynd00
02-27-2005, 03:59 PM
02-27-2005, 10:33 PM
02-27-2005, 11:10 PM
OK guys, finally got around to posting my AB brief, I feel like I probably left a bunch of stuff out that you may still have questions on, but I just wanted to get something out there for now because it seems a lot of infections are occuring these days! Please feel free to note these additional questions, so I can continue to update with new, more and better guidelines answering specific questions I may have neglected to include. Thanks for your patience, I've been really swamped.
02-27-2005, 11:23 PM
just read through it and it's a very informative post. Thanks very much.
One quick question. If one were to get an infection from injecting a small particle into themselves would these antibiotics be the only thing necessary. Would the body be able to get rid of the particle on its own, or would some type of surgery be necessary.
I understand you would still need to use the AB's to kill the infection, but can the body rid itself of the particle w/out surgery.
02-28-2005, 12:42 AM
It can rid itself of some particulates, and small oral, daily doses of graphite are able to achieve this long term. But if your talking about a butyl or teflon particle that is loose in your vial from the septum, it's basically there to stay. It is chemically inert and may expell very slowly. A short term corticoid is good (like Prednisolone @ 5-10mg/d) untill the swelling dies, but if infection has compounded it, corticoids are to be avoided and a NSAI/AB stack is best. Once your immune system calms down, it just forms a small cystic scar over the particle and it probably won't bother you again. I am sure we all have these. That's why I never use lower than a 22g point to brew or extract with because it destroys the septa so quickly. All of us that inject probably remember a time when a shot hurt for no good reason. It may have gotten hot at the site but not raised, and then been gone in a week or so. That's probably all it was. Persistant pain or large particles that can not be broken down may need surgical help, but it can work itself out with time in many cases right through the very spot that it entered with shallow injections.Originally Posted by Sticks
02-28-2005, 01:14 AM
I agree with you on that Dr. D.. but I have managed to use a 20g without destroying the septum of the vial... I guess I have been lucky I guess..
02-28-2005, 01:24 AM
Yeah, I love the 20's too! But it seems every other time, I screw up the sep. It seems to happen more with the cheap, flat red ones and less with the more expensive grey one. But the grey ones seem to leak worse while the red ones seem to repair much faster, so who knows. I still haven't figured out the best way. The teflon undercoated ones work well, but you have to try and hit the sep in a different spot every time to avoid jagging up under it. I'm seriously thinking about just heating my vials with a mild peroxide solution in a baby bottle warmer so that it can draw easy with high gauge points from now on.Originally Posted by Matthew D
02-28-2005, 01:32 AM
I have noticed that about the grey ones.. I don't have any of the reds left... I like the idea of the peroxide and the baby warmer... what I need to get is a small beaker.. like a 50 ml size or maybe just alittle bigger.. just right for heating
02-28-2005, 10:37 AM
Thank you Doc. You would think that w/the technology available today that someone would be able to come up w/a stopper that would get rid of these problems. I've never used the teflon coated stoppers, but will be giving them a shot as soon as sldge gets them up on his site.Originally Posted by DR.D
04-21-2005, 03:43 AM
01-02-2006, 11:54 AM
230lbs and had cephalexin prescribed 250mg 4X a day for 10 days for a skin infection. Should be noted that my infection is not from pinning, but I don't think that would affect dosageOriginally Posted by DR.D
01-02-2006, 10:17 PM
I posted in the brief also, but this looks fine. It won't affect your dosage and the ceph dose is so small, the doc must not think the infection is very bad at all. You're just fine I think. How long is the course?Originally Posted by Wedgylx
Similar Forum Threads
- By Hockey Rulz in forum SupplementsReplies: 10Last Post: 11-13-2008, 06:36 PM
- By Cerberus in forum SupplementsReplies: 5Last Post: 07-25-2007, 12:29 AM
- By Synicus in forum AnabolicsReplies: 6Last Post: 03-08-2007, 05:19 PM
- By BigMatty in forum AnabolicsReplies: 3Last Post: 11-20-2005, 08:16 PM
- By bionicBC in forum AnabolicsReplies: 1Last Post: 09-08-2004, 02:09 PM